MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Codes Kinked (1339); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the area representative that a patient underwent a percutaneous nephrolithotomy procedure.The device in use was an ncircle tipless stone extractor.The report stated the basket broke during the procedure.A piece of the basket was lodged into the stone and still remains inside the patient¿s kidney.The facility attempted to retrieve the broken piece with a grasper however, the attempt was unsuccessful and a nephrostomy tube was inserted.They were able to extract the remaining stone burden and the small piece of the basket left behind.There was no adverse effects to the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation, manufacturing instructions, instructions for use (ifu), device history record, complaint history, visual inspection, specifications, and quality control data was conducted during the investigation.One device was returned for investigation.A functional test was performed and the unidex handle (udh) was found to actuate the basket formation.The collett knob was found to be tight and secure.The support sheath appeared slightly bowed.A visual examination noted the basket sheath is kinked from the distal tip and again from the distal tip.One wire in the basket formation was noted to be cut just below the knot and the other wire is missing.(the other wire was not returned).Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Additionally, a review of complaint history found no other complaints associated with the complaint device lot number.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.Per the quality engineering risk assessment no further action is required.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6522392
Report Number1820334-2017-00760
Device Sequence Number18833655
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)190831(10)7239604
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNTSE-022115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer07/17/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;